MAUDE Adverse Event Report: DEPUY SPINE INC MOD ROD ROTATION TOOL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC MOD ROD ROTATION TOOL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 698342872
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported instrument broke during procedure.No delay in case or harm to patient.Standard rod holder was used to complete case.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the mod rod rotation tool revealed significant indentation marks indicating extensive wear during its filed usage.It was also noted that saddle was missing from the tip of the locking shaft with the tip slightly worn-out likely due to unanticipated forces during use.No other anomalies were identified during device evaluation.A dhr review could not be performed the product code 698342872, lot #: dp0218, although repeated attempts have been made to locate the lot.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for falling apart of the mod rod rotation tool cannot be determined from the information provided.However, a potential root cause may likely be that the tip of the shaft must have been attributed to unanticipated torsional forces during tightening, resulting in saddle falling apart.As no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOD ROD ROTATION TOOL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7361682
Report Number1526439-2018-50270
Device Sequence Number1052328
Product Code LXH
UDI-Device Identifier10705034494104
UDI-Public(01)10705034494104
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number698342872
Device Catalogue Number698342872
Device Lot NumberDP0218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer04/25/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR